Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 39, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 11, 2015, 9:01 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 44 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2015, 9:01 PM MST (04:01 UTC)
- Expired
- Aug 11, 2015, 9:45 PM MST
- In force
- 44 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 12 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 9:01 PM MST | TSTM WND GST 43 | 2 W Apache Junction, AZ | SPOTTER MEASURED A PEAK WIND GUST OF 43 MPH AT BROADWAY AND MERRIDIAN |
| Aug 11, 9:04 PM MST | TSTM WND DMG | 1 Se Tumbleweed Park, AZ | AT LEAST TWO SMALL AIRCRAFT OVERTURNED AT CHANDLER MUNICIPAL AIRPORT. AIR STAIRS BLOWN OVER. |
| Aug 11, 9:06 PM MST | TSTM WND DMG | 2 E Queen Creek, AZ | PALM TREE UPROOTED NEAR RITTENHOUSE ROAD AND OCOTILLO ROAD. VISIBILITIY DOWN TO ONE QUARTER MILE IN BLOWING DUST. |
| Aug 11, 9:12 PM MST | TSTM WND GST 56 | Seville, AZ | |
| Aug 11, 9:14 PM MST | TSTM WND GST 46 | 3 Ne Bapchule, AZ | |
| Aug 11, 9:15 PM MST | TSTM WND DMG | 1 Se Tumbleweed Park, AZ | UPDATE TO PREVIOUS LSR. 41 OF 400 SMALL AIRCRAFT SUSTAINED SIGNIFICANT DAMAGE AT CHANDLER MUNICIPAL AIRPORT. AWOS REPORTED WINDS GUSTING TO 62 MPH AT 920PM. |
| Aug 11, 9:19 PM MST | TSTM WND GST 45 | 2 Ene Tumbleweed Park, AZ | SPOTTER REPORTED PEAK WIND GUST OF 45 MPH. |
| Aug 11, 9:19 PM MST | TSTM WND GST 62 | 4 E Higley, AZ | AT 0920 PM A PEAK WIND GUST OF 62 MPH WAS MEASURED AT MESA-GATEWAY AIRPORT -KIWA. |
| Aug 11, 9:23 PM MST | TSTM WND GST 40 | 3 N Higley, AZ | |
| Aug 11, 9:24 PM MST | TSTM WND GST 41 | Seville, AZ | SPOTTER MEASURED 41 MPH WINDS AT CHANDLER HEIGHTS RD AND SE GILBERT |
| Aug 11, 9:34 PM MST | TSTM WND GST 40 | 3 E Tumbleweed Park, AZ | SPOTTER ESTIMATED 40 MPH WINDS AT GILBERT AND GERMANN. |
| Aug 11, 9:38 PM MST | TSTM WND DMG | 1 Nnw Seville, AZ | 1 FOOT DIAMETER TREE DOWN NEAR CHANDLER HEIGHTS AND HIGLEY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 4.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 2548 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448 WUUS55 KPSR 120401 SVRPSR AZC013-021-120445- /O.NEW.KPSR.SV.W.0039.150812T0401Z-150812T0445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 901 PM MST TUE AUG 11 2015 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... NORTHWESTERN PINAL COUNTY IN SOUTHEASTERN ARIZONA... INCLUDING CENTRAL PHOENIX AND THE PHOENIX EAST VALLEY. * UNTIL 945 PM MST * AT 900 PM MST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THUNDERSTORMS WILL MOVE ACROSS A LARGE PORTION OF THE PHOENIX EAST VALLEY...THEN INTO CENTRAL PHOENIX BETWEEN 9 AND 945 PM. * LOCATIONS IMPACTED INCLUDE... PHOENIX...MESA...CHANDLER...SCOTTSDALE...GILBERT...TEMPE...APACHE JUNCTION...FOUNTAIN HILLS...PARADISE VALLEY...LAVEEN...SUN LAKES... EAST MESA...QUEEN CREEK...GOLDFIELD RANCH...BAPCHULE...MESA RIVERVIEW MALL...GILBERT CITY HALL...CAMELBACK MOUNTAIN...DOWNTOWN MESA AND ARIZONA STATE UNIVERSITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3324 11150 3307 11203 3350 11222 3369 11163 TIME...MOT...LOC 0400Z 157DEG 24KT 3325 11178 $$ HV
1 follow-up statement
541 WWUS55 KPSR 120430 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 930 PM MST TUE AUG 11 2015 AZC013-021-120445- /O.CON.KPSR.SV.W.0039.000000T0000Z-150812T0445Z/ MARICOPA AZ-PINAL AZ- 930 PM MST TUE AUG 11 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MST FOR CENTRAL MARICOPA AND NORTHWESTERN PINAL COUNTIES... AT 926 PM MST...FAST MOVING SEVERE THUNDERSTORMS WERE MOVING NORTHWEST ACROSS TEMPE AND CHANDLER AFTER PRODUCING DAMAGING 50 TO 60 MPH WINDS IN MESA...QUEEN CREEK...AND GILBERT. THUNDERSTORMS ARE FORECAST TO MOVE THROUGH DOWNTOWN PHOENIX... SCOTTSDALE...AND SURROUNDING COMMUNITIES. THE SEVERE THUNDERSTORM WARNING IS POSTED UNTIL 945 PM. LOCATIONS IMPACTED INCLUDE... PHOENIX...MESA...CHANDLER...SCOTTSDALE...GILBERT...TEMPE...APACHE JUNCTION...FOUNTAIN HILLS...PARADISE VALLEY...LAVEEN...SUN LAKES... EAST MESA...QUEEN CREEK...GOLDFIELD RANCH...BAPCHULE...MESA RIVERVIEW MALL...GILBERT CITY HALL...CAMELBACK MOUNTAIN...DOWNTOWN MESA AND ARIZONA STATE UNIVERSITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3324 11150 3307 11203 3350 11222 3369 11163 TIME...MOT...LOC 0426Z 157DEG 24KT 3342 11186 $$ HV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:30 PM MST, 5 hours 31 minutes earlier.
Area forecast discussion, Aug 11, 3:30 PM MST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST TUE AUG 11 2015
...VERY HOT TEMPERATURES EXPECTED THURSDAY THROUGH SATURDAY OVER THE
LOWER DESERTS...
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING
ACROSS SOUTH-CENTRAL AND SOUTHWEST ARIZONA. VERY STRONG HIGH
PRESSURE WILL THEN BUILD OVER THE DESERT SOUTHWEST LATER THIS
WEEK...BRINGING A PERIOD OF VERY HOT TEMPERATURES AND REDUCED
THUNDERSTORM CHANCES WEDNESDAY THROUGH SATURDAY. COOLER TEMPERATURES
AND BETTER CHANCES FOR STORMS WILL RETURN AGAIN SUNDAY INTO EARLY
NEXT WEEK.
&&
.DISCUSSION...
A CLUSTER OF THUNDERSTORMS SOUTH OF FLORENCE AND ARIZONA CITY
PRODUCED A SIGNIFICANT OUTFLOW BOUNDARY THAT MOVED NORTHWARD THROUGH
PINAL COUNTY AND ACROSS THE GREATER PHOENIX AREA EARLIER TODAY. AS
THE STRONGER ELEVATED WINDS/MOMENTUM MADE IT TO THE SURFACE...VERY
STRONG WIND GUSTS OF 50-60 MPH WERE GENERATED ACROSS THE LOWER
DESERTS IN NORTHWEST PINAL AND MARICOPA COUNTIES
THE DISTURBANCE AND STORMS HAVE SINCE MOVE NORTH INTO YAVAPAI AND
COCONINO COUNTY...LEAVING A CONSIDERABLY COOLER MORE STABLE AIRMASS
IN ITS WAKE OVER SOUTH-CENTRAL ARIZONA/GREATER PHOENIX AREA. EVEN
THOUGH STORMS ARE BEGINNING TO GIN UP OVER SOUTHEAST ARIZONA THIS
AFTERNOON...NOT REALLY EXPECTING THESE STORMS TO HOLD TOGETHER AND
MAKE IT NORTHWARD INTO THE PHOENIX AREA AGAIN LATER THIS
EVENING...MAYBE JUST A FEW SHOWERS.
WITH THE GOOD DIFFLUENT FLOW ALOFT...AND AN ATTENDANT MCV JUST
HANGING ALONG THE INTERNATIONAL BORDER AS A TRIGGER...THE POTENTIAL
IS STILL THERE FOR MORE STORMS TO MOVE INTO THE SOUTHWEST AZ
DESERTS/LOWER COLORADO RIVER VALLEY...AND EVEN INTO SOUTHEAST
CALIFORNIA LATER THIS EVENING INTO WEDNESDAY MORNING. ADJUSTMENTS
WERE MADE TO THE DIGITAL FORECAST IN THE SHORT TERM TO INCREASE POPS
IN THIS AREA ALBEIT SLIGHT...AND TO KNOCK DOWN THE CHANCES A BIT
ELSEWHERE OVER THE CENTRAL DESERTS. GIVEN THE SHEAR PROFILE...A FEW
OF THESE STORMS COULD STILL BECOME SEVERE...WITH VERY STRONG WINDS
BLOWING DUST...AND BRIEF HEAVY RAIN.
WEDNESDAY...HIGH PRESSURE BEGINS TO STRENGTHEN AND EXPAND 594-597DM
500MB HEIGHT WESTWARD OVER NEW MEXICO INTO ARIZONA. THE MOIST FLOW
CONTINUES INTO THE REGION AROUND THE EXPANDING ANTICYCLONIC
FLOW...SO THE INGREDIENTS WILL STILL BE PRESENT FOR STORMS ONCE
AGAIN OVER SOUTHEAST CALIFORNIA AND SOUTH-CENTRAL ARIZONA DURING THE
AFTERNOON. DAYTIME MAX TEMPERATURES ARE A LITTLE TRICKY TO
FORECAST...GIVEN THE COOLER WORKED-OVER BOUNDARY LAYER AND EXTEND
DEBRIS CLOUDS THAT WILL LINGER THROUGH MOST OF THE DAY. MOST OF THE
BEST PERFORMING GUIDANCE HAD TEMPERATURES RANGING 106-110 DEGREES
FOR THE LOWER DESERTS. THE GEM-NH ACTUALLY KEYED IN ON THE COOLER
TEMPS OVER THE CENTRAL DESERTS AND CAPTURED THE BEST TREND...SO A
BLENDED APPROACH WAS USED WITH THE GEM-NH/GFS/ECMWF...KNOCKING TEMPS
DOWN 3-5 DEGREES FROM THE PREVIOUS FORECAST...BUT STILL FAVORING THE
WARMER GUIDANCE. MAX TEMP FORECAST FOR PHOENIX AND YUMA WEDNESDAY
AFTERNOON IS NOW 103 AND 106 DEGREES...RESPECTIVELY.
THURSDAY THROUGH SATURDAY...IT NOW APPEARS ALMOST CERTAIN THAT WE
WILL SEE SOME VERY HOT TEMPERATURES DURING THIS PERIOD AS THE MAIN
LONG-WAVE PATTERN RE-ADJUSTS ITSELF OVER NORTH AMERICA...AND VERY
STRONG HIGH PRESSURE ALOFT SHIFTS WESTWARD INTO THE DESERT
SOUTHWEST. CURRENT GFS AND EURO MODEL SUITES ARE STILL INDICATING
THE 500MB HEIGHTS WILL RISE INTO THE 596-598DM RANGE OVER SOUTH-
CENTRAL AZ DURING THE THU-SAT PERIOD...WITH SW AZ AND SE CA SEEING
500MB HEIGHTS IN THE 594-596DM RANGE. THE COMBINATION OF THESE
HEIGHTS AND 500MB TEMPERATURES IN THE -3C TO -5C RANGE...ALONG WITH
A RATHER DRY AIRMASS...IN SPITE OF CONTINUED SOUTHERLY FLOW
ALOFT...IS EXPECTED THE ALLOW DAYTIME HIGHS TO RISE INTO THE 110-
114F RANGE DURING THE THU-SAT PERIOD...WITH THE RAW GFS OUTPUT
SEEMING TO HAVE THE BEST HANDLE ON THE TEMPERATURE FORECAST. THIS
HIGH TEMPERATURE FORECAST...COMBINED WITH OVERNIGHT LOWS AS HIGH AS
90F IS ENOUGH TO SATISFY HEAT WARNING CRITERIA FOR THIS THIS OF
YEAR...HENCE THE EXCESSIVE HEAT WATCH IS RAISED FOR THIS TIME
PERIOD THUNDERSTORM ACTIVITY IS ALSO EXPECTED TO BE GREATLY REDUCED
BY STRONG SUBSIDENCE ALOFT DURING THIS PERIOD...WITH JUST SOME
ISOLATED STORMS EXPECTED OVER THE HIGHER TERRAIN OF SW AZ ON
WED...AND VIRTUALLY NONE FROM THU ONWARD INTO SAT.
SUNDAY THROUGH TUESDAY...ALTHOUGH SOME MODEL DISAGREEMENT CONTINUES
TO CROP UP DURING THIS PERIOD...IT APPEARS LIKELY THAT THE RIDGING
OVER THE DESERT SOUTHWEST WILL BEGIN TO SLOWLY WEAKEN...WITH COOLER
TEMPERATURES AND A BETTER CHANCE FOR THUNDERSTORMS RETURNING TO THE
REGION AS THE AIRMASS BECOMES MORE MOIST AND UNSTABLE.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
EARLIER AM STORM ACTIVITY WILL KEEP THE POTENTIAL FOR ANY ADDITIONAL
STRONG STORMS DOWN FOR THE NEXT FEW HOURS. SCT-BKN MID LEVEL CLOUDS
WILL LINGER INTO THE MID-AFTERNOON. SFC WINDS ARE A LITTLE
TRICKY...BUT SHOULD MOSTLY MAINTAIN VRB HEADINGS WITH 6-8KTS ON THE
SPEED...EARLIER RAINFALL HAS MOSTLY WASHED OUT ANY TRUE INFLUENCE ON
THE DIURNAL AND AMBIENT WINDS FOR THE AFTERNOON.
THE NEXT FEW HOURS THE PHX TERMINALS SHOULD BE IN THE
CLEAR...HOWEVER ADDITIONAL WEATHER DISTURBANCES UPSTREAM COULD PLAY
A ROLE IN AT LEAST VC TO ISOLATED COVERAGE AGAIN THIS LATE AFTN AND
EVENING. SIMILAR STORM THREATS FOR ANY ADDITIONAL ACTIVITY THIS
AFTN...WITH STRONG ERRATIC WINDS AND HEAVY RAINFALL. SOME VSBY
REDUCTION PSBL IN BLOWING DUST...BUT SO MUCH RAINFALL IN THE
UPSTREAM LOCALES SOUTH AND SOUTHEAST OF THE VALLEY SHOULD DAMPEN
THAT POTENTIAL SOME. CONFIDENCE BEGINS TO WANE BEYOND THE FOUR HOUR
FORECAST MARK IF STORMS WILL FIRE AGAIN ACROSS THE METRO.
SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
SOME STORM POTENTIAL LINGERS FOR AT LEAST VC COVERAGE FOR KBLH AS A
LONG TRAVELING STORM OUTFLOW PUSHES IN FROM THE EAST FROM EARLIER
ACTIVITY OVER AZ. IPL STILL REMAINS A BIT REMOVED TO THE WEST TO SEE
ANY STORM IMPACTS...BUT SOME INCREASED MID TO HIGH LEVEL CLOUD
COVERAGE COULD RESULT FROM DISTANT STORM ACTIVITY. BROAD SOUTHERLY
SFC WINDS TO GNLY HOLD FOR THE TERMINALS...SAVE FOR ANY THUNDERSTORM
OR OUTFLOW WIND INFLUENCE.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
DRIER AND MUCH WARMER AIR WILL BE DRAWN INTO THE REGION FROM THE
EAST...RESULTING IN A DECREASE OF STORM CHANCES AND HUMIDITIES AND
AN INCREASE IN HIGH TEMPERATURES. WINDS WILL FOLLOW TYPICAL DIURNAL
AND DRAINAGE DRIVEN TRENDS WITH SOME ELEVATED UPSLOPE GUSTINESS IN
THE AFTERNOONS. MORE PRONOUNCED AND MOIST EASTERLY FLOW WILL RETURN
TO THE AREA BY THE LATE WEEKEND AND SHOULD WORK ON THE VERY WARM
TEMPERATURES WILL BOOSTING DAYTIME HUMIDITIES BY SUNDAY INTO MONDAY.
&&
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH SATURDAY
EVENING FOR AZZ022-023-027-028.
EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
EVENING FOR AZZ020-021-025-026.
CA...EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
EVENING FOR CAZ031>033.
)
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...MEYERS/PERCHA
AVIATION...NOLTE
FIRE WEATHER...NOLTEIn the hours before
Special weather statement, Aug 11, 3:01 PM MST, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 301 PM MST TUE AUG 11 2015 AZZ027-112245- SOUTHWEST MARICOPA COUNTY AZ- 301 PM MST TUE AUG 11 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN MARICOPA COUNTY UNTIL 345 PM MST AT 301 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF GILA BEND AUXILIARY FIELD...OR 19 MILES SOUTHWEST OF GILA BEND...MOVING NORTHWEST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND LOCALIZED BLOWING DUST WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GILA BEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. && LAT...LON 3265 11271 3260 11286 3290 11311 3298 11282 TIME...MOT...LOC 2201Z 154DEG 18KT 3269 11283 18
Special weather statement, Aug 11, 5:26 PM MST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
526 PM MST TUE AUG 11 2015
AZZ024-120130-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
526 PM MST TUE AUG 11 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PINAL...EAST CENTRAL MARICOPA AND NORTHWESTERN GILA
COUNTIES...FOR THE LAKE ROOSEVELT AREA.
UNTIL 630 PM MST
AT 523 PM MST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 11
MILES NORTHWEST OF CLAYPOOL AND GLOBE...MOVING NORTHWEST AT 17 MPH
TOWARD LAKE ROOSEVELT.
STRONG THUNDERSTORMS WILL MOVE FROM SOUTH TO NORTH ACROSS LAKE
ROOSEVELT WITH THE POTENTIAL FOR SUDDEN GUSTS UP TO 50 MPH. VERY
HEAVY RAIN CAN ALSO DEVELOP WITH THESE FAST MOVING THUNDERSTORMS.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROOSEVELT...ROOSEVELT DAM AND TONTO NATIONAL MONUMENT.
LAT...LON 3379 11113 3376 11099 3364 11092 3367 11084
3353 11073 3338 11101 3373 11131 3382 11117
TIME...MOT...LOC 0023Z 145DEG 17KT 3359 11092
HVSpecial weather statement, Aug 11, 7:50 PM MST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
750 PM MST TUE AUG 11 2015
AZZ024-028-120345-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
750 PM MST TUE AUG 11 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN PINAL AND SOUTH
CENTRAL GILA COUNTIES
GENERALLY ALONG HIGHWAY 177 FROM KEARNEY NORTH TO SUPERIOR AND
FLORENCE JUNCTION
UNTIL 845 PM MST
AT 745 PM MST...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS...LOCATED 7 MILES SOUTHEAST OF SUPERIOR...MOVING
NORTHWEST AT 20 MPH.
THUNDERSTORMS ARE FORECAST TO MOVE NORTH TOWARD HIGHWAY 60 BETWEEN
FLORENCE JUNCTION AND SUPERIOR...AND THE TOP OF THE WORLD. WINDS IN
EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH
HEAVY BLINDING RAINFALL. ROADWAY FLOODING AND LOW VISIBILITIES IN
HEAVY RAIN COULD BE HAZARDS AT NIGHT.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...QUEEN VALLEY...TOP OF THE WORLD...BOYCE THOMPSON
ARBORETUM...FLORENCE JUNCTION...TOP-OF-THE-WORLD AND GOLD CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3315 11080 3312 11087 3324 11095 3301 11129
3335 11145 3349 11093
TIME...MOT...LOC 0245Z 154DEG 26KT 3319 11106
HVSpecial weather statement, Aug 11, 8:13 PM MST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
813 PM MST TUE AUG 11 2015
AZZ028-120430-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
813 PM MST TUE AUG 11 2015
...SPECIAL WEATHER STATEMENT...
AT 808 PM MST...WEATHER RADAR DETECTED A BROAD AREA OF GUSTY 20 TO
40 MPH WINDS...OUTFLOW FROM NUMEROUS STRONG THUNDERSTORMS NORTH OF
TUCSON...MOVING TOWARD NORTHERN PINAL COUNTY.
20 TO 40 MPH SOUTH WINDS ARE FORECAST TO SWEEP ACROSS CENTRAL AND
NORTHERN PINAL COUNTY BETWEEN 830 AND 10 PM...INCLUDING THE TOWNS OF
CASA GRANDE...COOLIDGE...FLORENCE JUNCTION...SACATON AND QUEEN
CREEK. GUSTY WINDS WILL LIKELY BE ACCOMPANIED BY BLOWING DUST AND
VISIBILITIES UNDER 4 MILES...FOLLOWED BY ISOLATED THUNDERSTORMS AND
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
CASA GRANDE...FLORENCE...COOLIDGE...ARIZONA CITY...TOLTEC...
BLACKWATER...SAN TAN MOUNTAIN PARK...ARIZOLA...RANDOLPH...LA PALMA...
COOLIDGE AIRPORT...SAN TAN VALLEY...MAGMA...VALLEY FARMS AND SACATON.
LAT...LON 3276 11174 3276 11177 3305 11193 3328 11138
3309 11117 3290 11145 3273 11167 3273 11174
TIME...MOT...LOC 0308Z 130DEG 32KT 3280 11144
HVSpecial weather statement, Aug 11, 8:51 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 851 PM MST TUE AUG 11 2015 AZZ023-024-028-120445- GREATER PHOENIX AREA AZ-NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ- SOUTHERN GILA/TONTO NF FOOTHILLS AZ- 851 PM MST TUE AUG 11 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN PINAL AND NORTHEASTERN MARICOPA COUNTIES INCLUDING CENTRAL PHOENIX AND THE PHOENIX EAST VALLEY UNTIL 945 PM MST AT 848 PM MST...WEATHER RADAR DETECTED A BROAD AREA OF GUSTY 20 TO 40 MPH WINDS...OUTFLOW FROM NUMEROUS STRONG THUNDERSTORMS NEAR CASA GRANDE...MOVING NORTH AT 30 MPH. 20 TO 40 MPH SOUTH WINDS ARE FORECAST TO SWEEP ACROSS SOUTHERN MARICOPA COUNTY BETWEEN 9 AND 10 PM...INCLUDING CENTRAL PHOENIX AND THE PHOENIX EAST VALLEY COMMUNITIES. GUSTY WINDS WILL LIKELY BE ACCOMPANIED BY BLOWING DUST AND VISIBILITIES UNDER 4 MILES...FOLLOWED BY ISOLATED THUNDERSTORMS AND HEAVY RAIN. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS OUTFLOW. LOCATIONS IMPACTED INCLUDE... PHOENIX...MESA...CHANDLER...GLENDALE...SCOTTSDALE...GILBERT... TEMPE...APACHE JUNCTION...FOUNTAIN HILLS...PARADISE VALLEY... TOLLESON...LAVEEN...SUGARLOAF MOUNTAIN...SUN LAKES...EAST MESA... QUEEN CREEK...CANYON LAKE...GOLDFIELD RANCH...SAGUARO LAKE AND MESA RIVERVIEW MALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3330 11136 3308 11217 3358 11226 3373 11149 TIME...MOT...LOC 0348Z 157DEG 25KT 3325 11167 HV
Local storm report, Aug 11, 8:57 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
857 PM MST TUE AUG 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND GST NW CASA GRANDE 32.89N 111.74W
08/11/2015 E50 MPH PINAL AZ TRAINED SPOTTER
SPOTTER REPORTED AN ESTIMATED 50 MPH WIND GUSTS AT
MCCARTNEY RD AND SIGNAL PEAK. POWER IS OUT.
&&
EVENT NUMBER PSR1500127
BHThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:26 PM MST | Special Weather Statement | PSR | Gila | 64 min |
| Aug 11, 6:20 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Yuma | 40 min |
| Aug 11, 7:50 PM MST | Special Weather Statement | PSR | Pinal | 55 min |
| Aug 11, 8:13 PM MST | Special Weather Statement | PSR | Pinal | 77 min |
| Aug 11, 8:31 PM MST | Areal Flood Advisory | PSR | Pinal | 119 min |
| Aug 11, 8:43 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 32 min |
| Aug 11, 8:51 PM MST | Special Weather Statement | PSR | 54 min | |
| Aug 11, 9:00 PM MST | Dust Storm Warning | PSR | 2 hr | |
| Aug 11, 9:11 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Aug 11, 9:41 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 49 min |
| Aug 12, 2:55 PM MST | Excessive Heat Warning | PSR | 5 days |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.